Alert archive / Indiana / Special Weather Statements in 2016

Special Weather Statement, NWS Louisville, KY

June 14, 2016Orange County, Indiana

NWS Louisville, KY issued this special weather statement at Jun 14, 2016, 3:08 PM EDT for Orange County, Indiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2016, 3:08 PM EDT (19:08 UTC)
Expired
Jun 14, 2016, 3:45 PM EDT
In force
37 min
Issued by
NWS Louisville, KY

County Orange County, IN

The radar

The Louisville radar (KLVX), 86 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.1 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1911 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

916 
WWUS83 KLMK 141908
SPSLMK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
308 PM EDT TUE JUN 14 2016
 
INZ076-077-141945-
WASHINGTON-ORANGE-
308 PM EDT TUE JUN 14 2016

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT EASTERN ORANGE AND
NORTHWESTERN WASHINGTON COUNTIES...

AT 307 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR BEDFORD TO 9 MILES NORTHEAST OF ENGLISH...AND
MOVING NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
PAOLI...ORLEANS...STAMPERS CREEK...CAMPBELLSBURG...LIVONIA...SALTILLO...
VALEENE...PINE VALLEY...TROTTER CROSSING AND MAHAN CROSSING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3876 8614 3877 8610 3874 8609 3839 8639
      3839 8642 3869 8657 3869 8631 3873 8631
      3874 8629 3877 8628 3877 8626 3876 8625
      3878 8623 3877 8622 3878 8621 3877 8621
      3878 8618
TIME...MOT...LOC 1907Z 209DEG 32KT 3879 8646 3843 8634 
$$

ZT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jun 14, 3:05 PM EDT, 3 minutes earlier.

Area forecast discussion, Jun 14, 3:05 PM EDT, 3 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
305 PM EDT TUE JUN 14 2016

.SHORT TERM (Now through Wednesday Night)...
Issued at 256 PM EDT Tue Jun 14 2016

The weak wave that is interacting with a very warm, juicy atmosphere
and sparking thunderstorms in the lower and middle Ohio Valley this
afternoon will move off to the east this evening. As the wave exits
and we lose insolation this evening, convection will gradually taper
off.

Temperatures will not drop farther than the 70s in most places with
very muggy conditions tonight. Some patchy light haze or fog may
form in some spots around dawn.

On Wednesday a weak 5H shortwave trof and speed max will cross the
region during the afternoon, resulting in another day of
thunderstorm activity. Mid-level lapse rates will be a little
steeper that what we've seen today and the upper flow will be a bit
stronger though still rather weak. Precipitable waters will be in
the 1.7 to 2 inch range with K Index in the mid 30s. So, locally
torrential downpours are a near certainty. With somewhat weak flow
and not much dry air aloft to tap into, gusty surface winds at the
surface will be primarily driven by heavy rain cores dumping out of
storms and spreading out as they hit the ground. The wet profiles
and high wet bulb zero heights discourage widespread large hail, but
sub-severe hail in the stronger cells will still be possible.
Fortunately storms will show a little more forward movement than
they have the last couple of days.

High temperatures will be dependent on the amount of cloud cover and
coverage of precipitation, but highs around 90 appear reasonable.

Wednesday night the wave will move off to the east and thunderstorms
will once again taper off. Lows will be in the 70s.

.LONG TERM (Thursday through Tuesday)...
Issued at 305 PM EDT Tue Jun 14 2016

A stronger upper trof will come in from the north Thursday and pass
through here Thursday evening. We'll see a much stronger vertical
wind profile Thursday than what we will have experienced Monday
through Wednesday. Strong surface instability will materialize as
temperatures soar into the lower and middle 90s. The main limiting
factor will be a significant decrease in deep moisture, with models
showing rather dry soundings, and surface dew points mixing down
into the 60s in the afternoon. So, will keep PoPs low, which is in
good agreement with previous forecast and surrounding offices.
Storms that do fire, though, will still have a shot at becoming
severe with the dry air and increasing flow aloft and lowering WBZ
heights supporting a chance of severe sized hail and gusty downburst
winds. In the LMK CWA the Lake Cumberland region stands the best
chance for a severe storm in the afternoon.

Storm generation will still be possible into the evening hours over
southern Kentucky before tapering off overnight.

Friday through Tuesday look dry as a stout upper ridge swells from
the Desert Southwest to the East Coast.

&&

.AVIATION (18Z TAF Update)...
Issued at 1255 PM EDT Tue Jun 14 2016

A very moist air mass combined with daytime heating and a nearby
surface boundary will promote scattered to numerous showers and
storms across central Kentucky this afternoon. The highest coverage
of storms looks to impact SDF and BWG. Storms will be capable of
producing torrential downpours and locally gusty winds. At LEX, the
environment isn't as supportive so will hold off on prevailing in
the TAF for now.

Storm coverage will wane with loss of daytime heating, so ending
around 00-02z giving way to mostly clear skies overnight. Depending
on how rainfall plays out, there could be fog or stratus form at the
TAF sites. Statistical guidance points to this happening at BWG the
most.

For Wednesday, expect generally southerly to southwesterly flow and
a greater chance of storms during the late morning into the
afternoon.

&&

.LMK Watches/Warnings/Advisories...
KY...NONE.
IN...NONE.
&&

Short Term........13
Long Term.........13
Aviation..........ZT
Hazardous weather outlook, Jun 14, 11:54 AM EDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1154 AM EDT TUE JUN 14 2016

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-151600-
ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON-
FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT-
OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD-
FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE-
GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN-
LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL-
CUMBERLAND-CLINTON-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG...
BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN...
SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON...
NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...
TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...
CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER...
RICHMOND...MORGANTOWN...BROWNSVILLE...HORSE CAVE...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
1154 AM EDT TUE JUN 14 2016 /1054 AM CDT TUE JUN 14 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED STORMS ARE EXPECTED THIS AFTERNOON, WITH LOCALLY
TORRENTIAL RAIN IN THE STRONGER STORMS. MINOR PONDING ON ROADWAYS
AND IN AREAS WITH POOR DRAINAGE IS POSSIBLE. THE HEAVIEST STORMS
MAY PRODUCE SOME GUSTY WINDS AS WELL.

HEAT INDEX VALUES WILL PEAK IN THE 99 TO 104 DEGREE RANGE THIS
AFTERNOON...ESPECIALLY WEST OF INTERSTATE 65.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ARE FORECAST WEDNESDAY. SEVERE THUNDERSTORMS WILL
BE POSSIBLE...CAPABLE OF LOCALLY DAMAGING WINDS...SMALL HAIL...AND
TORRENTIAL RAINFALL.

WIDELY SCATTERED STORMS ARE FORECAST THURSDAY...MAINLY OVER THE
BLUEGRASS AND LAKE CUMBERLAND REGIONS. THESE STORMS MAY PRODUCE
BRIEF HEAVY RAIN...GUSTY WINDS...AND HAIL.

HEAT INDEX VALUES ON WEDNESDAY AND THURSDAY WILL RANGE FROM 95 TO
NEAR 105 DURING EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE INVITED TO REPORT INSTANCES OF FLOODING OR SEVERE
WEATHER THROUGH THURSDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

13

In the hours before

Special weather statement, Jun 14, 1:49 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1249 PM CDT TUE JUN 14 2016

KYZ026-141815-
OHIO-
1249 PM CDT TUE JUN 14 2016

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT WESTERN OHIO
COUNTY...

AT 1248 PM CDT...A CLUSTER OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR LIVERMORE TO NEAR CENTRAL CITY...AND MOVING
NORTHEAST AT 35 MPH.

WIND GUSTS 40 TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
HARTFORD...BEAVER DAM...CENTERTOWN...MCHENRY...ROCKPORT...SANDEFUR
CROSSING...NINETEEN...HEFLIN...COFFMAN AND TAFFY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3736 8712 3738 8709 3746 8710 3748 8713
      3749 8712 3748 8711 3756 8704 3760 8699
      3763 8691 3737 8675 3725 8695 3726 8696
      3726 8697 3727 8698 3732 8699 3736 8703
      3737 8707 3733 8711 3734 8714
TIME...MOT...LOC 1748Z 244DEG 31KT 3752 8717 3728 8702

ZT
Special weather statement, Jun 14, 1:55 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
155 PM EDT TUE JUN 14 2016

INZ090-091-KYZ025-141830-
FLOYD-HARRISON-MEADE-
155 PM EDT TUE JUN 14 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HARRISON...SOUTH CENTRAL
FLOYD AND NORTHEASTERN MEADE COUNTIES...

AT 153 PM EDT...A STRONG THUNDERSTORM WAS NEAR BRANDENBURG...MOVING
NORTHEAST AT 35 MPH.

WIND GUSTS 40 TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CORYDON...LANESVILLE...ELIZABETH...NEW MIDDLETOWN...LACONIA...NEW
AMSTERDAM...CENTRAL...LOTTICK CORNER...CEDAR FLAT AND DOGWOOD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3797 8609 3812 8633 3830 8615 3821 8591
TIME...MOT...LOC 1753Z 223DEG 30KT 3810 8615

ZT
Special weather statement, Jun 14, 2:18 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
218 PM EDT TUE JUN 14 2016

INZ090-091-141845-
FLOYD-HARRISON-
218 PM EDT TUE JUN 14 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HARRISON AND CENTRAL
FLOYD COUNTIES...

AT 217 PM EDT...A STRONG THUNDERSTORM WAS OVER CORYDON...MOVING
NORTHEAST AT 25 MPH.

WIND GUSTS 40 TO NEAR 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NEW ALBANY...CORYDON...GALENA...PALMYRA...LANESVILLE...ELIZABETH...
CRANDALL...NEW MIDDLETOWN...RAMSEY AND MOBERLY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3829 8579 3828 8580 3828 8582 3827 8584
      3824 8584 3804 8605 3820 8628 3840 8612
TIME...MOT...LOC 1817Z 222DEG 23KT 3819 8611

ZT
Special weather statement, Jun 14, 2:57 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
157 PM CDT TUE JUN 14 2016

KYZ061-070-141930-
BUTLER-LOGAN-
157 PM CDT TUE JUN 14 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LOGAN AND SOUTHWESTERN
BUTLER COUNTIES...

AT 157 PM CDT...A STRONG THUNDERSTORM WAS 7 MILES SOUTHEAST OF
DUNMOR...MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ANDERSON...AUBURN...LEWISBURG...SPA...COOPERSTOWN...BUFFALO FORK...QUALITY...
HUNTSVILLE...JERICO AND DIMPLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3706 8705 3707 8698 3707 8694 3708 8694
      3709 8690 3711 8689 3713 8690 3714 8693
      3718 8692 3718 8691 3719 8690 3718 8690
      3717 8689 3711 8663 3701 8667 3696 8665
      3685 8671 3697 8705
TIME...MOT...LOC 1857Z 213DEG 26KT 3703 8691

ZT
Special weather statement, Jun 14, 3:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
308 PM EDT TUE JUN 14 2016

INZ076-077-141945-
WASHINGTON-ORANGE-
308 PM EDT TUE JUN 14 2016

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT EASTERN ORANGE AND
NORTHWESTERN WASHINGTON COUNTIES...

AT 307 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR BEDFORD TO 9 MILES NORTHEAST OF ENGLISH...AND
MOVING NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
PAOLI...ORLEANS...STAMPERS CREEK...CAMPBELLSBURG...LIVONIA...SALTILLO...
VALEENE...PINE VALLEY...TROTTER CROSSING AND MAHAN CROSSING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3876 8614 3877 8610 3874 8609 3839 8639
      3839 8642 3869 8657 3869 8631 3873 8631
      3874 8629 3877 8628 3877 8626 3876 8625
      3878 8623 3877 8622 3878 8621 3877 8621
      3878 8618
TIME...MOT...LOC 1907Z 209DEG 32KT 3879 8646 3843 8634

ZT

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 1:49 PM EDTSpecial Weather StatementLMKOhio26 min
Jun 14, 2:57 PM EDTSpecial Weather StatementLMKLogan33 min
Jun 14, 3:35 PM EDTSpecial Weather StatementLMKButler, Edmonson, Warren25 min
Jun 14, 3:59 PM EDTSpecial Weather StatementLMKEdmonson, Grayson31 min
Jun 14, 4:40 PM EDTSevere Thunderstorm WarningLMKBullitt35 min
Jun 14, 4:56 PM EDTSpecial Weather StatementLMKJefferson34 min
Jun 14, 5:00 PM EDTSevere Thunderstorm WarningLMKJefferson30 min
Jun 14, 5:05 PM EDTSpecial Weather StatementLMKNelson25 min
Jun 14, 5:08 PM EDTSevere Thunderstorm WarningLMKBullitt, Nelson37 min
Jun 14, 5:19 PM EDTAreal Flood AdvisoryLMKJefferson3 hr
Jun 14, 5:22 PM EDTSevere Thunderstorm WarningLMKBullitt, Jefferson23 min
Jun 14, 5:32 PM EDTSpecial Weather StatementLMKHenry, Shelby, Trimble43 min
Jun 14, 5:34 PM EDTFlash Flood WarningLMKBullitt, Jefferson3 hr
Jun 14, 5:38 PM EDTSpecial Weather StatementLMKClinton, Russell52 min
Jun 14, 6:01 PM EDTSpecial Weather StatementLMKBoyle, Casey, Lincoln, Marion, Mercer, Washington44 min
Jun 14, 6:18 PM EDTSpecial Weather StatementLMKAnderson, Franklin, Woodford27 min
Jun 14, 6:45 PM EDTSpecial Weather StatementLMKBoyle, Fayette, Garrard, Jessamine, Lincoln, Madison and 2 more75 min
Jun 14, 1:55 PM EDTSpecial Weather StatementLMKHarrison35 min
Jun 14, 2:18 PM EDTSpecial Weather StatementLMKFloyd, Harrison27 min
Jun 14, 3:29 PM EDTSevere Thunderstorm WarningLMKOrange, Washington31 min
Jun 14, 3:39 PM EDTSevere Thunderstorm WarningLMKDubois, Perry36 min
Jun 14, 3:51 PM EDTSpecial Weather StatementLMKCrawford, Orange24 min
Jun 14, 4:03 PM EDTAreal Flood AdvisoryLMKHarrison3 hr
Jun 14, 4:16 PM EDTSpecial Weather StatementLMKCrawford, Harrison, Orange, Washington29 min
Jun 14, 4:19 PM EDTAreal Flood AdvisoryLMKDubois, Orange56 min
Jun 14, 4:46 PM EDTSpecial Weather StatementLMKClark, Floyd, Washington29 min
Jun 14, 5:12 PM EDTSpecial Weather StatementLMKClark, Scott33 min

Nearby

Special Weather Statements in Indiana, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.